Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 16, 2007, 5:00 PM EDT for Hillsborough County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2007, 5:00 PM EDT (21:00 UTC)
- Expired
- Jul 16, 2007, 5:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 35 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 162100 SVRTBW FLC057-162145- /O.NEW.KTBW.SV.W.0083.070716T2100Z-070716T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 500 PM EDT MON JUL 16 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HILLSBOROUGH COUNTY IN FLORIDA. * UNTIL 545 PM EDT * AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING 60 MPH WINDS...OVER TEMPLE TERRACE...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAST LAKE-ORIENT PARK. SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE... MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE HOMES...AND SHEDS ARE ALSO AT RISK. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2808 8245 2808 8229 2793 8231 2794 8248 TIME...MOT...LOC 2100Z 103DEG 5KT 2800 8240 $$ 22
1 follow-up statement
000 WWUS52 KTBW 162139 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 536 PM EDT MON JUL 16 2007 FLC057-162145- /O.CON.KTBW.SV.W.0083.000000T0000Z-070716T2145Z/ HILLSBOROUGH- 536 PM EDT MON JUL 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HILLSBOROUGH COUNTY WILL EXPIRE AT 545 PM EDT... AT 511 PM EDT THE PUBLIC REPORTED PENNY SIZE HAIL NEAR THE CORNER OF INTERSTATE 4 AND INTERSTATE 75 1 MILE SOUTHEAST OF TEMPLE TERRACE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM WAS NOW 4 MILES SOUTHWEST OF TEMPLE TERRACE...MOVING WEST AT 5 MPH. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2808 8245 2808 8229 2793 8231 2794 8248 TIME...MOT...LOC 2136Z 103DEG 5KT 2801 8246 $$ 22
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 1:50 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 16, 1:50 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY - RUSKIN FL 150 PM EDT MON JUL 16 2007 .SHORT TERM (TON-WED)...SURFACE RIDGE AXIS WILL LIFT NORTH OF THE AREA TONIGHT WITH EAST TO SOUTHEAST FLOW BECOMING ESTABLISHED ACROSS THE ENTIRE FORECAST AREA. HIGH PRESSURE ALOFT WILL CONTINUE TO BUILD OVER WEST CENTRAL AND SOUTHWEST FLORIDA THROUGH WEDNESDAY WITH A SLIGHT INCREASE IN SUBSIDENCE ALOFT. THIS WILL ALLOW SKIES TO BECOME MOSTLY CLEAR AT NIGHT...AND SHOULD DECREASE AREAL COVERAGE OF AFTERNOON THUNDERSTORMS OVER THE INTERIOR. THUNDERSTORM ACTIVITY WILL BE FOCUSED ON THE WEST COAST SEABREEZE BOUNDARY EACH DAY. EAST TO SOUTHEAST FLOW WILL KEEP THE BOUNDARY OVER THE COASTAL COUNTIES EACH DAY...WITH HIGHEST POPS FROM TAMPA TO FORT MYERS IN AREA OF DEEPEST MOISTURE. RELATIVELY WEAK EASTERLY FLOW WILL PUSH THE EAST COAST SEABREEZE BOUNDARY SLOWLY ACROSS THE PENINSULA EACH DAY COLLIDING WITH THE WEST COAST SEABREEZE DURING THE LATE AFTERNOON TO EARLY EVENING HOURS WHICH WILL INCREASE AREAL COVERAGE OF THUNDERSTORMS FROM ABOUT TAMPA TO FORT MYERS. COULD ALSO SEE A FEW PULSE SEVERE THUNDERSTORMS LATE EACH DAY WITH THE ADDED L/L CONVERGENCE AND SLIGHTLY DRIER AIR ALOFT. && .LONG TERM (WED NIGHT - MON)...DEEP LAYER RIDGING ACROSS NORTH-CENTRAL FL LATE WED WILL SLOWLY DRIFT SOUTH IN RESPONSE TO A DEEPENING UPPER TROUGH/ WITH AN ASSOCIATED FRONTAL BOUNDARY DRAPED ACROSS THE SE STATES/ THAT SAGS INTO THE GULF COAST BY EARLY SAT WITH THE BOUNDARY SETTLING IN OVER NORTH FL. THE TROUGH MOVES EAST REACHING THE EASTERN SEABOARD BY MON AS THE BOUNDARY LINGERS ACROSS NORTH AND NORTH-CENTRAL FL. EASTERLY FLOW WITH CONVECTION SCATTERED IN THE AFTERNOONS AND ISOLATED MORNING AND EVENING...WITH POPS 40-20...GIVES WAY TO CONVECTION JUST ABOUT ANYTIME DURING THE WEEKEND AS THE LOW LEVEL FLOW VEERS TO SOUTHWEST AND WEST AND THE BOUNDARY APPROACHES. WILL KEEP POPS IN THE SCATTERED RANGE HOWEVER...40 DAYTIME AND 30 AT NIGHT. TEMPERATURES WILL RUN CLOSE TO AVERAGE. ALTHOUGH TOWARD THE END OF THE PERIOD THE SW AND WEST FLOW WILL HELP TO PUSH MINS 1-2 DEGREES ABOVE AVERAGE WHILE A SLIGHT UP TICK IN CLOUDS AND PCPN WILL DIP MAXES DOWN A DEGREE OR TWO. && .AVIATION...TAFS BEGIN VFR THIS AFTERNOON. THE LATE MORNING ISOLD TSRA AND SCT SHRA THAT WAS JUST SOUTH OF FMY & RSW WEAKENED BEFORE REACHING THE AIRPORTS. GENERALLY TEMPO MVFR CONDITIONS ARE EXPECTED FROM MID AFTERNOON TO EARLY EVENING. VFR WITH EASTERLY WINDS PREVAIL OVERNIGHT INTO TUE MORNING WITH CONVECTION EXPECTED AFTER 17/18Z. && .MARINE...WEAK GRADIENT WILL REMAIN OVER THE REGION WITH WINDS LESS THAN 15 KNOTS WITH SEAS 3 FEET OR LESS THROUGH THE PERIOD. MAIN HAZARD WILL BE ISOLATED OVERNIGHT THUNDERSTORMS AND SCATTERED AFTERNOON THUNDERSTORMS WHICH MAY CAUSE LOCALLY GUSTY WINDS AND ROUGH SEAS. && .FIRE WEATHER...NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 92 76 92 / 30 60 30 50 FMY 74 93 74 93 / 30 60 30 50 GIF 75 93 75 93 / 30 40 20 40 SRQ 74 92 74 92 / 30 60 30 50 BKV 72 93 72 93 / 20 40 20 40 SPG 78 92 78 92 / 30 60 30 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...EO LONG TERM/AVIATION...RKR
Hazardous weather outlook, Jul 16, 5:15 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 515 AM EDT MON JUL 16 2007 FLZ039-042-043-048>052-055>057-060>062-065-161400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 515 AM EDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THE SURFACE RIDGE AXIS WILL DRIFT NORTH INTO NORTH CENTRAL FLORIDA TODAY SETTING UP A RATHER LIGHT WIND FLOW ACROSS THE NATURE COAST WITH AN EAST TO SOUTHEAST FLOW ELSEWHERE. THIS PATTERN WILL ALLOW THE WEST COAST SEA BREEZE TO DEVELOP EARLY AND MOVE WELL INLAND ACROSS THE NATURE COAST AND REMAIN CLOSER TO THE COAST FURTHER SOUTH. ISOLATED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS MAY MOVE ONSHORE AFFECTING COASTAL AREAS FROM TAMPA BAY NORTHWARD THIS MORNING WITH MORE SCATTERED ACTIVITY EXPECTED TO DEVELOP DURING THIS AFTERNOON AND EVENING AS THE SEA BREEZES MOVE INLAND. THE MOST NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MID TO LATE AFTERNOON FROM THE TAMPA BAY AREA SOUTHWARD...GENERALLY NEAR THE INTERSTATE 75 CORRIDOR...AS THE EAST AND WEST COAST SEA BREEZES MERGE AND THEN DRIFT WESTWARD. THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS... GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... THE SURFACE RIDGE AXIS WILL REMAIN ACROSS NORTH FLORIDA SETTING UP A MORE TYPICAL SCATTERED AFTERNOON AND EVENING THUNDERSTORM PATTERN WITH HIGHEST CHANCES ALONG THE COASTAL COUNTIES EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PRC
In the hours before
Special weather statement, Jul 16, 3:23 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 323 PM EDT MON JUL 16 2007 FLZ055-060-162030- MANATEE-SARASOTA- 323 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN MANATEE AND WESTERN SARASOTA COUNTIES... STRONG THUNDERSTORMS...NEARLY STATIONARY...WILL AFFECT THE MENTIONED AREA INCLUDING WHITFIELD...SARASOTA BRADENTON AIRPORT...LONGBOAT KEY AND DESOTO LAKES...UNTIL 430 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION AR
Special weather statement, Jul 16, 3:41 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 341 PM EDT MON JUL 16 2007 FLZ055-162030- MANATEE- 341 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL MANATEE COUNTY... THUNDERSTORMS...MOVING NORTH AT 5 MPH...WILL AFFECT ELLENTON... PARRISH...AND AREAS NEAR AND EAST OF INTERSTATE 75...UNTIL 430 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
Special weather statement, Jul 16, 4:01 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 401 PM EDT MON JUL 16 2007 FLZ049-051-162045- HILLSBOROUGH-PASCO- 401 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORM WILL AFFECT NORTH HILLSBOROUGH COUNTY... A THUNDERSTORM...MOVING NORTHWEST AT 5 MPH...WILL AFFECT WEST PARK... LUTZ AND CARROLLWOOD...UNTIL 445 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
Special weather statement, Jul 16, 4:37 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 437 PM EDT MON JUL 16 2007 FLZ060-162115- SARASOTA- 437 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN SARASOTA COUNTY... A THUNDERSTORM...MOVING NORTHWEST AT 5 MPH...WILL AFFECT VAMO...BEE RIDGE...SOUTH GATE RIDGE...FRUITVILLE...AND SARASOTA...UNTIL 515 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:29 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 31 min |
| Jul 16, 5:04 PM EDT | Special Marine Warning | TBW | 41 min | |
| Jul 16, 5:04 PM EDT | Special Marine Warning | TBW | 56 min | |
| Jul 16, 6:54 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto | 36 min |
| Jul 16, 7:45 PM EDT | Special Marine Warning | TBW | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.